Alert archive / Massachusetts / Winter Storm Watches in 2009

Winter Storm Watch 7, NWS Boston/Norton, MA

December 8, 20095 counties in Massachusetts

NWS Boston/Norton, MA issued this winter storm watch at Dec 8, 2009, 3:14 AM EST for 5 counties in Massachusetts. It took effect at Dec 9, 2009, 2:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 8, 2009, 3:14 AM EST (08:14 UTC)
In effect from
Dec 9, 2009, 2:00 AM EST
Expired
Dec 8, 2009, 3:59 PM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Essex County, MA, Franklin County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 85 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2009-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2009-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm watch went out at Dec 8, 2:43 AM EST, 31 minutes earlier.

Area forecast discussion, Dec 8, 2:43 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
243 AM EST TUE DEC 8 2009

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO NEW ENGLAND TODAY. A STRONG STORM WILL
AFFECT SOUTHERN NEW ENGLAND WEDNESDAY WITH A MIX OF PRECIPITATION AND
WIND. COLDER AND BLUSTERY WEATHER WILL FOLLOW FOR THE END OF THE WEEK
INTO THE WEEKEND. THERE IS CONSIDERABLE UNCERTAINTY IN THE PATH OF
LOW PRES DEVELOPING OFF THE EAST COAST NEXT SUNDAY.

&&

.NEAR TERM /THROUGH TODAY/...
SKIES HAVE CLEARED EARLY THIS MORNING NOW THAT LOW PRESSURE HAS
HEADED OFFSHORE. HIGH PRESSURE WILL BUILD INTO NEW ENGLAND TODAY WITH
PLENTY OF SUNSHINE EXPECTED...THOUGH HIGH CLOUDS WILL BE ON INCREASE
THIS AFTERNOON.

GFS/NAM MOS LOOKS A BIT TOO WARM FOR HIGHS TODAY SO BLENDED DOWN WITH
GOING BOX FORECAST.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM WEDNESDAY/...
*** VARIETY OF IMPACTS FORESEEN WED ***

STRENGTHENING LOW PRESSURE HEADING TO GREAT LAKES WILL BRING SEVERAL
CONCERNS TO SOUTHERN NEW ENGLAND INCLUDING BRIEFLY HEAVY SNOW TO
MUCH OF REGION FOR MORNING COMMUTE...STRONG AND POSSIBLY DAMAGING
WINDS TO CAPE COD AND ISLANDS AND GALE FORCE WINDS TO COASTAL
WATERS. MINOR COASTAL FLOODING IS ALSO A CONCERN WITH WED HIGH
TIDE...MAINLY NEAR CAPE COD.

WINTRY WX...
ALTHOUGH THERE ARE DIFFERENCES AMONG MODELS WITH REGARD TO TIMING
AND AMOUNT OF WARMING WHICH DICTATES PRECIPITATION TYPE...ALL ARE
SHOWING POTENTIAL FOR AT LEAST A PERIOD OF HEAVY SNOW ACROSS INTERIOR
WED MORNING BEFORE A TRANSITION TO SLEET/FREEZING RAIN AND FINALLY RAIN
IN THE AFTERNOON. THIS DOES NOT HAVE MAKINGS OF A SIGNIFICANT ICE
STORM BUT THERE SHOULD BE SOME ICING DURING TRANSITION.

TEMPERED FASTER GFS TIMING WITH SLOWER NAM...SINCE GFS LOOKS TOO FAST
WITH DRY LOW LEVEL AIR IN PLACE AND NAM APPEARS TO BE TOO SLOW. THIS
BRINGS SNOW INTO CT VALLEY 3-5 AM AND TO E COAST 5-7 AM. STAYED CLOSE
TO HPC QPF.

THERE ARE STILL A FEW RED FLAGS WHICH LEAD TO LOWER CONFIDENCE THAN
USUAL. AIR MASS IN PLACE WILL NOT BE UNUSUALLY COLD... AND WITH
INCREASING ONSHORE FLOW IT WON/T TAKE MUCH TO WARM THINGS UP. IN
ADDITION...MAIN SURFACE LOW TRACKS TO OUR W WITH ONLY A HINT OF
SECONDARY REDEVELOPMENT TO MAINTAIN COLD AIR. WAVE ALOFT REMAINS OPEN
WHICH MEANS A MORE PROGRESSIVE SYSTEM...AND SW FLOW SHOULD ALLOW FOR
RAPID WARMING ALOFT...POTENTIALLY CUTTING DOWN ON SNOWFALL AMOUNTS.

00Z NAM REMAINS COLDEST OF MODELS...ALTHOUGH GFS/RGEM/ECMWF NOT FAR
BEHIND. NAM/GFS CROSS SECTIONS SHOW GOOD MESOSCALE BANDING SIGNATURE
AS WELL AS DECENT SNOW GROWTH ACROSS INTERIOR. EVEN CLOSER TO
COAST... STRONG DYNAMICS CAN COMPENSATE FOR LOW LEVEL WARMING. NOTED
21Z SREF PROBS WHICH HAVE INCREASED FOR 8 INCHES ACROSS MUCH OF
INTERIOR. SREFS ALSO SHOW POTENTIAL FOR 1-2/HR SNOWFALL RATES AND
LOW VISIBILITY DURING WED MORNING COMMUTE.

GIVEN TRENDS IN SREF/OPERATIONAL MODELS WE HAVE TRENDED FORECAST A
BIT COLDER AND WITH SOMEWHAT HIGHER ACCUMULATIONS. THESE TYPES OF
SYSTEMS CAN BE NOTORIOUS FOR PRODUCING SIGNIFICANT SNOWS AT THE
START...YET AT SAME TIME AMOUNTS CAN BE OVER FORECAST DUE TO RAPID MID
LEVEL WARMING. HOWEVER WE DO HAVE ENOUGH CONFIDENCE TO ISSUE WINTER
STORM WATCHES FOR SW NH AND NW/CENTRAL/INTERIOR NE MA. WE ALSO
CONSIDERED WATCH A LITTLE FARTHER S /HARTFORD SPRINGFIELD/ DUE TO
IMPACT ON THE MORNING COMMUTE...BUT DECIDED TO HOLD OFF GIVEN LOWER
CONFIDENCE.

WE ARE FAIRLY CONFIDENT IN A WIDESPREAD ADVISORY-LEVEL EVENT ADJACENT
TO WATCH AREA /NORTHERN CT NORTHERN RI AND MUCH OF EASTERN MA/.

STRONG WINDS...
INCREASING SE LOW LEVEL JET OF 70+KT WILL HAVE A HARD TIME MIXING TO
SURFACE GIVEN WARM AIR ALOFT...BUT TIGHTENING GRADIENT SHOULD SUPPORT
AT LEAST ADVISORY LEVEL /40KT/ GUSTS ALONG IMMEDIATE COAST. WE WILL
ISSUE A HIGH WIND WATCH FOR CAPE COD AND ISLANDS DUE TO POTENTIAL FOR
45-50KT GUSTS AND/OR WIND DAMAGE. GMOS INDICATES 50+KT GUSTS WED
AFTERNOON WHICH MAY BE OVERDONE...OUTPUT FROM MIXING HEIGHT SHOWS
40-45KT GUSTS MORE LIKELY. HOWEVER GIVEN SOME UNCERTAINTY WE OPTED
FOR WATCH AT THIS TIME.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A SIGNIFICANT LOW PRESSURE SYSTEM WILL AFFECT SOUTHERN NEW ENGLAND
WEDNESDAY WITH HEAVY PRECIPITATION ACROSS THE AREA AND WIND ALONG
THE COAST.  MODELS ARE IN GOOD AGREEMENT WITH THE PRIMARY LOW
PRESSURE MOVING INTO THE GREAT LAKES AND THEN INTO QUEBEC AND
SECONDARY LOW MOVING NE FROM THE DELMARVA PENINSULA THROUGH SOUTHERN
NEW ENGLAND AND INTO THE MARITIMES.  STRONG ISENTROPIC LIFT WILL
MOVE NORTH INTO THE REGION WITH 1-2 INCHES OF QPF POSSIBLE.  WITH
DEEP COLD AIR IN PLACE AS THE STRONGEST LIFT MOVES INTO THE
INTERIOR...INDICATES A PERIOD OF HEAVY SNOW ACROSS THE INTERIOR TO
START THE DAY.

THE BEST SNOW GROWTH IS EXPECTED THROUGH THE MORNING HOURS UNTIL
JUST AFTER NOON MAINLY NORTH AND WEST OF WORCESTER AND INTO SOUTHERN
NEW HAMPSHIRE.  LIKELY ADVISORY LEVEL ACCUMULATIONS WITH A LOW
PROBABILITY OF NEARING WARNING CRITERIA AMOUNTS IN THE MONADNOCKS.
SMALLER ACCUMULATIONS EXPECTED OUTSIDE OF THIS AREA TO JUST
NORTHWEST OF THE BOSTON/PROVIDENCE CORRIDOR WITH A LOW PROBABILITY
OF ADVISORY CRITERIA BEING MET.  EAST OF THE BOSTON/PROVIDENCE
CORRIDOR...LITTLE IF ANY ACCUMULATION IS EXPECTED.  AS AN AREA OF
DEEP WARM AIR MOVES INTO THE REGION...SNOW WILL TRANSITION QUICKLY
TO RAIN.  THERE MAY BE PATCHY AREAS OF FREEZING RAIN OR SLEET FOR A
BRIEF PERIOD OF TIME DURING THE TRANSITION...BUT VERY LITTLE ICE IS
EXPECTED.  PRECIPITATION WILL TAPER OFF LATE WEDNESDAY INTO
WEDNESDAY EVENING AS THE DRY SLOT MOVES INTO THE AREA.

THE OTHER CONCERN FOR WEDNESDAY AND A PORTION OF THURSDAY WILL BE
WINDS WITH A STRONG EASTERLY LLJ AND GOOD PRESSURE FALLS.  STRONG
WINDS ARE LIKELY...PARTICULARLY ON THE SOUTH COAST...CAPE AND
ISLANDS AND MOVING UP THE EAST COAST.  AN ADVISORY WILL LIKELY BE
NEEDED WITH A LOW PROBABILITY OF A HIGH WIND WARNING FOR SOME
LOCATIONS.

EASTERLY WINDS SHIFT TO THE SOUTHEAST AND THEN SOUTHWEST QUICKLY
WEDNESDAY EVENING.  ASTRONOMICAL TIDES AT BOTH BOSTON AND PROVIDENCE
ARE ABOUT NORMAL.  THERE IS A POSSIBILITY OF MINOR COASTAL FLOODING
ON BOTH THE SOUTH AND EAST COASTS AT THE TIME OF HIGH TIDE WEDNESDAY
WITH A SLIGHTLY HIGHER CHANCE ON THE SOUTH COAST.

THURSDAY THROUGH SATURDAY...HIGH PRESSURE STARTS BUILDING INTO THE
AREA BRINGING COLDER AIR AND GUSTY WESTERLY WINDS.  THIS WILL ALSO
MAKE WIND CHILLS A BIGGER FACTOR FOR THOSE DAYS.  A FEW FLURRIES
AND/OR SNOW SHOWERS ARE POSSIBLE FROM TIME TO TIME...WILL KEEP
SLIGHT CHANCE POPS.

SUNDAY...BOTH THE 07/00Z ECMWF AND THE 07/12Z GFS INDICATE A STRONG
OCEAN STORM PASSING SOUTH OF THE BENCHMARK SUNDAY.  THIS MAY BE THE
NEXT STORM TO BRING PRECIPITATION TO SOUTHERN NEW ENGLAND.  WITH THE
FOCUS ON THE STORM FOR WEDNESDAY...WILL MAKE FEW CHANGES...IF ANY TO
THE SUNDAY TIME PERIOD AND BEYOND.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
VFR TODAY FOR ALL TAF SITES. CIGS 040-050 POSSIBLE THROUGH DAYBREAK
KBDL/KBAF AS UPSTREAM LAKE EFFECT CLOUDINESS SPILLS OVER BERKSHIRES.
KACK WINDS GUST TO 20KT UNTIL MID MORNING. MID AND HIGH CLOUDS BEGIN
TO INCREASE LATER IN DAY BUT CIGS AOA 15KFT EXPECTED THROUGH 06Z WED.

CIGS LOWER STEADILY 08Z-12Z WED AS SNOW OVERSPREADS SOUTHERN NEW
ENGLAND. KBDL/KBAF/KORH LIKELY TO BECOME IFR/LIFR TOWARD 12Z...
WHILE MVFR CONDITIONS EXPECTED ELSEWHERE.

MVFR/IFR LIKELY WED WITH LIFR ACROSS HIGHER TERRAIN. BEST ESTIMATES
ON TIMING FOR SOME SITES...

KBOS/KPVD...SNOW CHANGES TO RAIN BY 14Z. 1-2 INCH ACCUM.
KBDL...SNOW CHANGES TO FZRA/PL BY 14Z THEN TO RAIN BY 16Z. 3-5 INCH
ACCUM. POTENTIAL FOR 1/2SM VSBY 10Z-13Z.
KMHT...SNOW CHANGES TO FZRA/PL BY 17Z THEN TO RAIN BY 20Z. 4-6 INCH
ACCUM. POTENTIAL FOR 1/2SM VSBY 13Z-16Z.

IN ADDITION...E WINDS LIKELY TO GUST TO 40KT KBOS-KACK.

OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...

WEDNESDAY NIGHT...MVFR/IFR CONDITIONS IMPROVE TO VFR...GUSTY SFC
WINDS CONTINUE.

THURSDAY THROUGH SATURDAY...VFR.  STRONG W SFC WINDS CONTINUE.

&&

.MARINE...
UPGRADED TO GALE WARNINGS FOR ALL WATERS WED...THOUGH IT IS POSSIBLE
GUSTS REACH STORM FORCE.

DIMINISHING WINDS AND SEAS TODAY AS HIGH PRESSURE BUILDS ACROSS
WATERS.

E/NE WINDS INCREASE LATE TONIGHT AND SHOULD REACH GALE FORCE AROUND
OR JUST AFTER DAYBREAK WED. STRONGEST WINDS EXPECTED FROM LATE
MORNING INTO AFTERNOON...BEFORE SHIFTING TO SW /S COAST/ AND
DIMINISHING SOMEWHAT.

OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...

EXTENDED PERIOD OF GALE FORCE WESTERLY WINDS LIKELY TO PERSIST WED
NIGHT THROUGH FRIDAY WITH STRONG GRADIENT AND CAA. WINDS INITIALLY
BECOME SW WED EVENING BEHIND OCCLUSION BEFORE TURNING MORE WEST.

&&

.HYDROLOGY...
PRECIPITATION TOTALS /MOSTLY RAIN/ OF 1 TO 1.5 INCHES ARE POSSIBLE
NEAR COAST BY WED EVENING. WHILE THIS MAY RESULT IN URBAN AND POOR
DRAINAGE FLOODING...ESPECIALLY NEAR S COAST...MAINSTEM RIVERS ARE
EXPECTED TO REMAIN WITHIN THEIR BANKS.

&&

.TIDES/COASTAL FLOODING...
MINOR COASTAL FLOODING IS POSSIBLE AROUND TIME OF HIGH TIDE WED
AFTERNOON...MAINLY ON E FACING COASTLINE ON CAPE COD AND NANTUCKET.
ASTRONOMICAL TIDES ARE NOT UNUSUALLY HIGH...BUT COMBINATION OF STRONG
ONSHORE WINDS AND LARGE PRESSURE FALLS MAY RESULT IN STORM SURGE OF 1
TO 2 FT.

&&

.EQUIPMENT...
GLOUCESTER NWR TRANSMITTER IS OFF THE AIR. RTS UNKNOWN.
WE ARE WORKING ON THE PROBLEM. JOHNSTON/PROVIDENCE NWR TRANSMITTER
IS BACK ON THE AIR BUT ON LOW POWER...SOME SOUTH COASTAL LOCATIONS
MAY BE UNABLE TO RECEIVE THE SIGNAL. MORE MAINTENANCE WILL BE DONE
TO RETURN THIS STATION TO FULL POWER. IN THE MEANTIME...PLEASE SEE
OUR WEBSITE... WWW.WEATHER.GOV/BOSTON FOR WEATHER INFORMATION.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY
     AFTERNOON FOR MAZ002>006-008-010-012-026.
     HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR MAZ022>024.
NH...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY
     AFTERNOON FOR NHZ011-012-015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR
     ANZ254>256.
     GALE WARNING FROM 7 AM TO 5 PM EST WEDNESDAY FOR ANZ230>237-
     250-251-254>256-270>273.

&&

SYNOPSIS...STRAUSS/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...RLG
AVIATION...STRAUSS/JWD
MARINE...STRAUSS/JWD
Hazardous weather outlook, Dec 7, 5:03 PM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
503 PM EST MON DEC 7 2009

CTZ002>004-MAZ002>006-008>014-017-018-020-021-023-024-026-NHZ011-012-
015-RIZ001-003-005>008-082215-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
503 PM EST MON DEC 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...
SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE
ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG STORM WILL BRING ACCUMULATING SNOW TO THE INTERIOR
WEDNESDAY BEFORE CHANGING TO RAIN. THERE MAY BE A BRIEF PERIOD OF
SLEET OR FREEZING RAIN PRIOR TO THE CHANGE TO RAIN. LATEST FORECASTS
SUGGEST THE HIGHEST ACCUMULATIONS WILL BE FROM THE WORCESTER HILLS
NORTHWARD INTO SOUTHERN NEW HAMPSHIRE WHERE THERE IS A LOW
PROBABILITY OF WARNING CRITERIA SNOW.

AT THIS TIME...THE WEDNESDAY MORNING COMMUTE IS EXPECTED TO BE SNOWY...
HAZARDOUS AND SLOW WITH SNOWFALL ACCUMULATION BY 7 AM WEDNESDAY
RANGING FROM ONE HALF TO TWO INCHES ACROSS INTERIOR SOUTHERN NEW
ENGLAND.

STRONG EAST WINDS ARE EXPECTED OVER COASTAL SOUTHEAST NEW ENGLAND
AND A WIND ADVISORY MAY BE NEEDED WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>235-237-250-251-254>256-082215-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
503 PM EST MON DEC 7 2009

...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

THERE IS A LOW PROBABILITY OF STORM FORCE GUSTS WEDNESDAY AFTERNOON
OVER THE OUTER WATERS NORTH AND EAST OF CAPE COD. HIGH PROBABILITY
OF WESTERLY GALES THURSDAY AND FRIDAY OVER THE OPEN WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-082215-
BOSTON HARBOR-NARRAGANSETT BAY-
503 PM EST MON DEC 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A LOW PROBABILITY OF GALE FORCE EASTERLY WINDS WEDNESDAY
AND WESTERLY GALES THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ007-015-016-019-022-RIZ002-004-082215-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
BARNSTABLE MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-
503 PM EST MON DEC 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...
NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND NORTHERN
RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG STORM MAY BRING MINOR...LESS THAN 1 INCH...AMOUNTS OF
ACCUMULATING SNOW TO COASTAL MASSACHUSETTS WITHIN SEVERAL HOURS OF
DAYBREAK WEDNESDAY.

STRONG EAST WINDS ARE LIKELY OVER EAST COASTAL MASSACHUSETTS AND
WIND ADVISORIES MAY EVENTUALLY BE NEEDED.

MINOR COASTAL FLOODING MAY OCCUR NEAR THE TIME OF THE WEDNESDAY
AFTERNOON HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DRAG/RLG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 2:53 AM ESTGale WarningBOX39 hr
Dec 8, 3:16 AM ESTHigh Wind WatchBOXBarnstable, Dukes, Nantucket26 hr
Dec 8, 3:39 PM ESTCoastal Flood AdvisoryBOXBarnstable, Bristol, Essex, Middlesex, Norfolk, Plymouth and 1 more27 hr
Dec 8, 3:59 PM ESTWinter Storm WarningBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 1 more21 hr
Dec 8, 3:59 PM ESTWinter Weather AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more19 hr
Dec 8, 4:11 PM ESTWind AdvisoryBOXBristol, Essex, Norfolk, Plymouth, Suffolk23 hr
Dec 8, 4:16 PM ESTStorm WarningBOX24 hr

Nearby

Winter Storm Watches in Massachusetts, 2009Every winter storm watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.